Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Heavy bleeding, dizziness, chest pain. Prescribed with Meprate. Is there any side-effect of this medicine?

I went to a doctor today as I am bleeding very heavily for the past seven days and am feeling dizzy and having chest pain . She has advised me to take meprate for twenty days. But i saw that this tablet has a lot of side effects.Do I need to take it I am 45 years old and last month did not get my period. This month I am having heavy bleeding.
Asked On : Mon, 20 Aug 2012
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi , welcome to healthcare magic

The active ingredient in meprate is medroxyprogesterone which is used in a number of different scenarios such as:absent or irregular periods or abnormal uterine bleeding. It is also used in persons who are taking estrogens to reduce the risk of cancer of the uterus.
Most doctors advise that it should not be used in persons who have liver disease, breast or uterine cancer , history of a stroke or blood clot.
Though there are side effects associated with the medication, like all medication, these are potential side effects, they may or may not occur.
You need to balance the potential risks of the medication with the present problems you are experiencing.

Your doctor would have prescribed it because of the history of heavy bleeding resulting in dizziness. The fact that your bleeding resulted in dizziness suggests that it may have caused a reduction in your hemoglobin which is responsible for carrying oxygen.

In the perimenopausal stage a woman's period can change and may occur either more or less often. In most cases the periods become lighter.

If you do not want to continue the medication then you need to speak to you doctor first.

I hope this helps
Answered: Mon, 20 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor